Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 3, 2000, 3:45 PM CDT for Jackson County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 3:45 PM CDT (20:45 UTC)
- Expired
- Aug 3, 2000, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, IL
The radar
The Paducah radar (KPAH), 102 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 032045 FFWPAH ILC077-032245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 545 PM CDT * AT 340 PM CDT...RADAR ESTIMATED TWO AND HALF TO THREE INCHES OF RAIN HAD FALLEN OVER THE PAST HOUR OVER PORTIONS OF JACKSON COUNTY. * ADDITIONAL RAINFALL RATES OF AN INCH AN HOUR OR MORE CAN BE EXPECTED THROUGH 500 PM. LOCAL OFFICIALS REPORTED AREA DITCHES WERE NEAR BANKFULL AND RISING. THIS ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE FLOODING. * LOCATIONS IN THE WARNING INCLUDE ELKVILLE...DE SOTO AND AVA A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CRyOSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3792 8920 3778 8921 3776 8950 3794 8959 HOOPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:00 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED AUG 3 2000 LATEST SURFACE OBSERVATIONAL ANALYSIS SHOWS FRONTAL BOUNDARY STRETCHES FROM COLD SECTOR IN SRN IN TO WARM SECTOR OVER NRN MO. VISIBLE IMAGERY REVEALS WEAK CU FIELD ALONG/AHEAD OF THIS BOUNDARY ACROSS NRN PERIPHERY OF PAH FA...WITH OVERSHOOTING CONVECTIVE TOPS NOTED UPSTREAM IN ASSOCIATION WITH NEXT VORT MAX THAT WL COME INTO PLAY FOR US LATE TONIGHT-FRI. DRIER MID LEVEL AIR ENTRAINING INTO LOWER OH VALLEY WL LIKELY KEEP ANY EVENING POPS ISOLD TO WIDELY SCT. WL WAIT CLOSE TO PRESS TIME FOR FINAL CALL ON NEED FOR EVENING MENTION AND ANY RESULTANT COUNTY-BREAK OUTS. TRENDS OF MESOETA/ETA FOR LAST 2 RUNS HAVE THEM COMING MORE IN LINE WITH STEADY/CONSISTENT AVN...PARTICULARLY ON QPF. HOWEVER...ETA SOLUTIONS CONTINUE TO BE TAD FASTER THAN AVN...AND OUR LATEST FORECAST TRACKS WITH THIS SHIFTING UPPER LEVEL PATTERN FAVORS THE SOMEWHAT SLOWER AVN APPROACH. ALSO...THE NGM NOW APPEARS TO BE COMING INTO LINE WITH THE AVN FROM THE OTHER END OF THE SPECTRUM. THIS LENDS FURTHER SUPPORT TOWARD OUR LEAN ON THE MIDDLE OF THE ROAD AND STEADY AS SHE GOES AVN AS SOLUTION OF CHOICE. MODEL SOUNDINGS REVEAL UNSTABLE AIR MASS OVERNIGHT WITH K INDICES IN U30S...TOTAL TOTALS IN U40S...AND NEGATIVE LIS. GRADUAL DEEPENING IN SATURATION OF COLUMN ALSO NOTED...PARTICULARLY AHEAD OF SOUTHWARD SAGGING FRONTAL BOUNDARY (IE SRN 2/3 FA)...WHERE COLUMNAR DEPTH OF NEAR SATURATION IS ABOUT 2.5 KM. AS VORT MAX COMES INTO PLAY LATE TONIGHT...SCT CONVECTION SOUTH SHOULD PRODUCE EFFICIENT PRECIPITATORS. BUT AREAL COVERAGE STILL LOOKS SCT SO WL MAINTAIN CHC CATEGORY POPS. CHALLENGE IS HOW FAR NORTH TO EXTEND THEM...AND ATTM AM INCLINED TO STICK WITH THE AVN SUGGESTION OF KEEPING FAR NERN PTNS FA DRY...TAPERING TO HIGHEST POPS SW. WITH LEAN ON AVN...AM ALSO INCLINED TO MAINTAIN AT LEAST SMALL FRI POP...MAINLY ONLY SRN MOST PTNS FA WHERE BOUNDARY WL BE LINGERING. AFTERWARDS ANOTHER SYSTEM SKIRTS ACROSS UPPER MS VALLEY OVER THE WEEKEND...AND WHILE AVN TRIES TO PAINT SOME QPF FOR US...FAN POPS DONT RESPOND. WL TAKE NOTE OF SUGGESTION BUT CHOOSE TO WAIT FOR SOME MODEL CONSISTENCY ON THIS FEATURE FOR NOW...THUS RETAINING DRY EXTENDED OUTLOOK AT LEAST ONE MORE DAY. TEMP PERFORMANCE REMAINS IN GENERAL BALLPARK OF GUIDANCE AND WL THEREFORE ACCEPT IN GENERAL. WL FAVOR TAD COOLER FAN NOS 48 HOURS AND BEYOND...AS NGM HAS SHOWN 48 HOUR WARM BIAS THAT HAS NOT PANNED OUT LAST COUPLE DAYS. .PAH...NONE. HUMPHREY
In the hours before
Special weather statement, Aug 3, 10:35 AM CDT, 5 hours 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-031800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1035 AM CDT THU AUG 3 2000 THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY AND IS VALID UNTIL 600 AM FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...SOUTHWEST INDIANA...AND WESTERN KENTUCKY THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE A COLD FRONT LAY NORTH OF THE QUAD STATE FROM EASTERN COLORADO THROUGH CENTRAL MISSOURI...ILLINOIS...AND INDIANA. THIS FRONT WILL DROP SOUTHWARD TODAY AND INTO THE QUAD STATE REGION. THIS BOUNDARY WILL SERVE AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SINCE THE FRONT IS EXPECTED TO BE SOUTH OF INDIANA AND PORTIONS OF SOUTHERN ILLINOIS BY LATE THIS AFTERNOON...THE BEST CHANCE OF RAIN WILL BE GENERALLY SOUTH OF A LINE FROM OWENSBORO... THROUGH HARRISBURG...TO PERRYVILLE MISSOURI. HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE NORTH OF THE AFOREMENTIONED LINE...ESPECIALLY EARLIER IN THE AFTERNOON. WIND PROFILES THROUGH THE COLUMN DEPICT RATHER LIGHT WINDS FROM THE SURFACE THROUGH THE MID LEVELS OF THE ATMOSPHERE. AS A RESULT... ORGANIZED CONVECTIVE DEVELOPMENT IS NOT EXPECTED...AND MOST OF THE PRECIPITATION IS FORECAST TO BE SCATTERED IN NATURE. HOWEVER...WITH A BOUNDARY MOVING THROUGH THE AREA...MODERATE INSTABILITY...AND ADEQUATE MOISTURE IN PLACE...STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS BEING THE MAIN THREAT. HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT WITH GUSTY WINDS BEING THE MAIN THREAT SHOULD ONE OCCUR. THE BEST CHANCE OF RAIN WILL BE EARLY TO MID AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 64 AND SOUTH OF THAT AREA LATE AFTERNOON INTO TONIGHT. THUNDERSTORMS WILL DRIFT SLOWLY TO THE EAST AROUND 15 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED. HOOPER
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.